Provera and expected results
avatar
deefer70 posted:
I have been prescribed Provera following an almost eight month period. I had an hysteroscopy and biopsy, the results of which were just mild thickening of the endometrium (I can't remember the exact name.)
I have been taking the tablets for about two weeks now and the bleeding has got much worse and I now have cramping pains, like with a normal period, which I didn't have before.

I have now stopped taking the tablets, but should I persevere with them? Is this a normal occurrence? I'm kind of at my wits end now. I've had transanemic(?) acid, mefanemic acid and nothing has worked so far. I was really hoping this would do the trick.
Reply
 
avatar
jk5493 responded:
How long did they prescribe the provera? I had my period for 14 months and my doctor prescribed it for 10-14 days, then stopped it. I had to do it twice. I had horrible bloating and, at first, the bleeding was worse, but... the second time go-round did the trick.

Sorry I don't have much advice to offer; it really is a horrid thing to bleed that long, isn't it!?
 
avatar
deefer70 replied to jk5493's response:
Thanks for your reply.

I've just been given a 90 day supply of 10mg tablets, and my instructions are to take one a day. No "cycle" as it were.
Perhaps if I persevere with it, it will stop. Pleeeeeaaaase!!

It really is awful, but I'm really glad yours is sorted now.
 
avatar
jk5493 replied to deefer70's response:
It is, indeed, horrible!

I am thankful to have the bleeding gone...but, with PCOS, I am forever doomed to have a crazy cycle. And.... I definitely do!

Another thing to think about... are you on a birth control pill? Maybe switching the one you are on to a different brand/dose would be helpful. Of course, you have to give it a few months. If you are aren't on birth control, maybe trying it for 3 months would be helpful. You may not see a change the first month or two...but, once your hormones get regulated and your body gets into a 'rhythm,' you might notice a decrease/cessation of bleeding at some point in time! It definitely is a process and, I know it sucks, but....stick with it and don't lose heart!